MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOW PROFILE PELVIC SYSTEM RED FORCEPS USED W/3.5MM SCREWS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOW PROFILE PELVIC SYSTEM RED FORCEPS USED W/3.5MM SCREWS
Model Number 03.100.025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was using the reduction forceps in the appropriate manner when he heard a pop and the hinge pin that connects the two sides broke under the strain.The two (2) 3.5mm cortex screws were backed out, two sides of the clamp removed and the broken hinge peg retrieved without incident.A second pelvic reduction set was opened and the same clamp applied to the two existing 3.5mm screws.Reduction was obtained and a 7.3 x 80mm fully threaded screw with a washer was implanted.Upon final tightening of the screw, the second clamp broke in the same manner.During surgery, all pieces retrieved from the patient.There was a surgical delay of two (2) minutes.Procedure and patient outcome were unknown.Concomitant devices reported: 3.5mm cortex screw (part #: unknown, lot #: unknown, quantity: 2), 7.3 x 80mm fully threaded screw (part #: unknown, lot #: unknown, quantity: 1); washer (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) low profile pelvic system red forceps used w/3.5mm screws.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the low profile pelvic system red forceps used w/3.5 mm screws (p/n:03.100.025, lot #: t940285) was returned and received disassembled at us cq.Upon visual inspection, the device was the connector (p/n: 208.0085) was broken and returned which has caused the complaint condition.There was slight discoloration observed on the device but have no impact on the device functionality.The device failure/defect is identified.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the low profile pelvic system red forceps used w/3.5 mm screws (p/n:03.100.025, lot #: t940285).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 03.100.025, lot number: t940285, manufacturing site: tuttlingen, release to warehouse date: oct 16, 2009.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 11 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOW PROFILE PELVIC SYSTEM RED FORCEPS USED W/3.5MM SCREWS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10614356
Report Number2939274-2020-04415
Device Sequence Number2793000
Product Code HTD
UDI-Device Identifier10886982070746
UDI-Public(01)10886982070746
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.100.025
Device Catalogue Number03.100.025
Device Lot NumberT940285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: CORTEX; UNK - SCREWS: TRAUMA; UNK - WASHERS; UNK - SCREWS: CORTEX; UNK - SCREWS: TRAUMA; UNK - WASHERS
Patient Age23 YR
Patient Weight115